JournalszaaVol. 27 , No. 4DOI 10.4171/zaa/1368

Resultants of Chebyshev Polynomials

  • Mourad E. H. Ismail

    University of Central Florida, Orlando, United States
  • Jemal Gishe

    Western Kentucky University, Bowling Green, United States
Resultants of Chebyshev Polynomials cover

Abstract

Recently, K.~Dillcher and K.~B.~Stolarsky [{\it Trans. Amer. Math. Soc.} ~357 (2004), 965 -- 981] used algebraic methods to evaluate the resultant of two linear combinations of Chebyshev polynomials of the second kind. In this paper we give an alternative method of computing the same resultant and resultants of more general combinations of Chebyshev polynomials of the second kind. We also consider resultants of linear combinations of Chebyshev polynomials of the first kind.